Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 222, NWS Atlanta, GA

December 18, 20194 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 18, 2019, 3:28 PM EST for 4 counties in Georgia. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Dec 18, 2019, 3:28 PM EST (20:28 UTC)
Expired
Dec 19, 2019, 5:28 AM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.25 ft at Dec 18, 2019, 8:00 PM EST.

actionminormoderate10152012/1812/1912/20
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

400 
WGUS42 KFFC 182028
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
328 PM EST Wed Dec 18 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-079-153-225-191027-
/O.NEW.KFFC.FL.W.0222.191218T2028Z-000000T0000Z/
/BYNG1.1.ER.191218T2013Z.191218T2015Z.000000T0000Z.UU/
328 PM EST Wed Dec 18 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Echeconnee Creek near Byron.
* From this afternoon until further notice.
* At 3 PM Wednesday the stage was 14.9 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$
2 follow-up statements
408 
WGUS82 KFFC 190129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
829 PM EST Wed Dec 18 2019

...The Flood Warning continues for the following rivers in Georgia...
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 


GAC021-079-153-225-191528-
/O.CON.KFFC.FL.W.0222.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.191218T2013Z.191219T0115Z.000000T0000Z.UU/
829 PM EST Wed Dec 18 2019

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 8 PM Wednesday the stage was 15.2 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$
447 
WGUS82 KFFC 191028
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
528 AM EST Thu Dec 19 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties

 
GAC021-079-153-225-191058-
/O.CAN.KFFC.FL.W.0222.000000T0000Z-191219T1028Z/
/BYNG1.1.ER.191218T2013Z.191219T0115Z.191219T0630Z.UU/
528 AM EST Thu Dec 19 2019

The Flood Warning is cancelled for
  The Echeconnee Creek near Byron.
* This takes effect immediately.
* At 5AM Thursday the stage was 14.7 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 2:44 PM EST, 44 minutes earlier.

Area forecast discussion, Dec 18, 2:44 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EST Wed Dec 18 2019

.SHORT TERM /Tonight through Thursday Night/...
No forecast concerns in the short term period. NW flow pattern
strongly entrenched with very dry air aloft. Temps 3 to 5 degs below
normal as expected in this pattern. Winds a little gusty today but
will drop quickly after sunset then switch to east after sunrise
Thursday.

SNELSON

.LONG TERM /Friday through Wednesday/...
Wet conditions still expected for the weekend into early next week,
but Christmas Eve and Christmas Day are currently dry and with above
normal temperatures. Main changes to the forecast were to adjust the
pops upwards towards the I-20 corridor for the weekend.

High pressure will begin to move offshore the northern Mid Atlantic
coast by Friday as low pressure begins to form in the northern Gulf
of Mexico. The GFS and ECMWF continue to show some run to run
consistency, especially with the respect to timing. However, there
are still differences on the track of the surface low in the
northern Gulf. The ECMWF continues with a more northward track. A
more northward track means higher chances for precip, especially
across areas south of I-20. Have adjusted pops slightly upwards
across the CWFA.

Surface low pressure will finally emerge offshore the Florida coast
by early Monday. High pressure will build in from the west for the
middle part of the week.

NListemaa

&&

.AVIATION... 18Z Update... VFR conditions with no clouds expected
thru the forecast. NW sfc winds 8-12kts with an occasional gust
to 20kts will subside to 2-4kts after 00Z then switch to E at
5-7kts after 14Z.

//ATL Confidence...18Z Update...
High confidence on all elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          30  50  28  54 /   0   0   0   0
Atlanta         29  49  30  51 /   0   0   0   0
Blairsville     25  50  27  53 /   0   0   0   0
Cartersville    27  50  28  53 /   0   0   0   0
Columbus        31  52  31  55 /   0   0   0   0
Gainesville     30  49  29  52 /   0   0   0   0
Macon           30  51  28  54 /   0   0   0   0
Rome            28  50  28  52 /   0   0   0   0
Peachtree City  29  50  29  53 /   0   0   0   0
Vidalia         32  52  31  56 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....NListemaa
AVIATION...SNELSON
Hazardous weather outlook, Dec 18, 5:58 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
558 AM EST Wed Dec 18 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
558 AM EST Wed Dec 18 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

Showers will spread across north and central Georgia Friday night
into Sunday. No thunderstorms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:55 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 hr
Dec 17, 8:59 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson10 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.